Alert archive / California / Heat Advisories in 2018

Heat Advisory 2, NWS Eureka, CA

June 30, 2018Mendocino County, California

NWS Eureka, CA issued this heat advisory at Jun 30, 2018, 2:14 AM PDT for Mendocino County, California. It took effect at Jun 30, 2018, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2018, 2:14 AM PDT (09:14 UTC)
In effect from
Jun 30, 2018, 10:00 AM PDT
Expired
Jun 30, 2018, 8:00 PM PDT
In force
10 hr
Issued by
NWS Eureka, CA

County Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2018-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2018-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2356 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

447 
WWUS76 KEKA 300914
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
214 AM PDT Sat Jun 30 2018


CAZ109>113-302215-
/O.NEW.KEKA.HT.Y.0002.180630T1700Z-180701T0300Z/
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
214 AM PDT Sat Jun 30 2018

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

The National Weather Service in Eureka has issued a Heat
Advisory...which is in effect from 10 AM this morning to 8 PM PDT
this evening. 

* LOCATIONS INCLUDE...Fort Bragg...Point Arena...Leggett...
  Laytonville...Willits...Covelo...Boonville...Comptche...
  Ukiah...Hopland.

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the mid 50s to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected. The combination of hot temperatures and high humidity
will combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids, stay in an air-conditioned
room, stay out of the sun, and check up on relatives and
neighbors.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening.  Know the signs and symptoms of heat exhaustion and heat
stroke.  Wear light weight and loose fitting clothing when
possible and drink plenty of water. 

To reduce risk during outdoor work the occupational safety and
health administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location.
Heat stroke is an emergency - call 911.

&&

$$
3 follow-up statements
772 
WWUS76 KEKA 300957
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
257 AM PDT Sat Jun 30 2018


CAZ109>113-302300-
/O.CON.KEKA.HT.Y.0002.180630T1700Z-180701T0300Z/
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
257 AM PDT Sat Jun 30 2018

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* LOCATIONS INCLUDE...Boonville...Comptche...Leggett...
  Laytonville...Willits...Covelo...Ukiah...Hopland.

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the mid 50s to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
040 
WWUS76 KEKA 301843
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1143 AM PDT Sat Jun 30 2018

CAZ109>113-010300-
/O.CON.KEKA.HT.Y.0002.000000T0000Z-180701T0300Z/
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
1143 AM PDT Sat Jun 30 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* LOCATIONS INCLUDE...Boonville...Comptche...Leggett...
  Laytonville...Willits...Covelo...Ukiah...Hopland.

* TEMPERATURES...High temperatures between 95 and 105 with
  overnight lows in the mid 50s to mid 60s.

* IMPACTS...Moderate risk of heat illness for those who are 
  sensitive to heat or for those who are exposed to the sun and 
  active for long durations. This heat will also be dangerous to 
  anyone without proper hydration or adequate cooling. Heat 
  stress is possible for livestock and outdoor pets.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
936 
WWUS76 KEKA 010300
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
800 PM PDT Sat Jun 30 2018

CAZ109>113-010400-
/O.EXP.KEKA.HT.Y.0002.000000T0000Z-180701T0300Z/
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
800 PM PDT Sat Jun 30 2018

...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Hot weather will continue on Sunday, although temperatures may
moderate slightly.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Jun 29, 3:09 PM PDT, 11 hours 5 minutes earlier.

Area forecast discussion, Jun 29, 3:09 PM PDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
309 PM PDT Fri Jun 29 2018

.SYNOPSIS...Hot and dry conditions will continue through the
weekend. Afternoons will be breezy along the coast and across
mountainous terrain. Coastal areas will be mostly sunny through
Monday. Cooler temperatures will arrive by Tuesday.

&&

.DISCUSSION...An upper-level high centered over the northeastern
Pacific will build over California this weekend, while a thermal
trough over the interior strengthens. High temperatures this
afternoon across the interior valleys in the mid 80s to low 90s will
rise another 10 degrees in response to warming temperatures aloft
along with dry north-northeasterly flow in the low to mid-levels of
the atmosphere. High temperatures in the low 100s are likely this
weekend in locations like Ukiah, Covelo, and Weaverville. These
temperatures will not quite necessitate a heat advisory, and are
short of daily records by at least a few degrees, but will result
in an increased risk of heat related illness for those more
sensitive and at-risk groups.

In addition, the gradient between offshore high pressure and
inland thermal low pressure will support northerly winds from 10-15
mph, with gusts from 20-30 mph possible across exposed ridges. The
hot dry airmass combined with locally gusty north winds will result
in an elevated threat of rapid fire spread through Sunday.(reference
the fire weather discussion below).

For coastal areas, there may be a couple patches of low clouds or
fog near the mouth of the Eel or Klamath Rivers this weekend,
otherwise expect mostly sunny conditions. It is possible tonight
into tomorrow morning may feature a period of overcast conditions
around Humboldt Bay and Eureka, but expect this to be fairly short-
lived. Highs will be in the mid-60s to low 70s even for coastal
areas.

After the weekend, a period of robust upper troughing is forecast
to drop across the Pacific Northwest and settle southward over
northern California. This will not bring much in the way of cloud
cover (outside of marine stratus) and no precipitation is
expected, but will result in noticeably cooler temperatures for
the interior starting on Tuesday.

&&

.AVIATION...Much of this morning's low clouds were patchy, but
broken layers were more so from the EEL Delta to Humboldt Bay to
Trinidad. High IFR-MVFR CIGS eroded quite swiftly in the morning,
only to see some very thin stratus showing along a few coastal
spots...including FEW008 at ACV by 2:00 PM. Also, low CIGS
congregated around the Delta and Humboldt Bay. Begs the question
"are CIGS going to affect ACV and CEC earlier than expected? Still
keeping mostly SKC-SCT conditions this afternoon/early evening with
the stratus again blanketing the coast overnight. Ramped up winds
expected through mid-afternoon into evening, especially at the
coast. Interior mountain and valleys areas will remain mostly SKC
through the TAF period ending Saturday afternoon. Afternoon
breeziness forecasted. /TA

&&

.MARINE...Have opted to go with a Gale Warning for the northern
outer waters starting on Saturday, following the warning for the
southern outer waters starting this evening. Wind gusts over the
N outer waters are expected to increase to gale force a bit later,
especially by Saturday evening into Sunday. Also issued a small
craft advisory for the inner waters north of Cape Mendocino for
Saturday, with the prospect of increasing winds and steep seas,
though gale force conditions will likely remain farther offshore.
Localized gusts to 30 to 35 kt will be possible near Cape
Mendocino and Pt St George, especially by Sunday. Conditions will
remain hazardous into early next week. Models are finally pointing
toward an extended lull later Wednesday into the second half of
next week.

&&

.FIRE WEATHER...Hot dry weather will occur through Sunday.
Temperatures will rise another 10 degrees on Saturday, with a few
locations reaching 100 to 105 degrees during Saturday afternoon
for the interior valleys. As a result, RH values will fall
further into the teens and 20s on Saturday. In addition, north
winds from 5 to 15 mph with occasional gusts from 20 to 30 mph
(strongest winds occurring over exposed ridges) are likely across
portions of the interior.

The driest fuels continue to reside over Mendocino and Lake
Counties, which will support a critical fire weather threat
tonight into Saturday due to the conditions discussed above. Thus,
the Red Flag Warning has been maintained. Elsewhere, the Flat
Fire has grown to near 500 acres southeast of Douglas City in
Trinity County. Despite the ongoing fire, the combination of
slightly marginal fuel dryness and small temporal and spatial
coverage of low RH/gusty winds precludes a Red Flag Warning over
fire zone 283 at this time.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 11 PM this evening to 11 PM PDT Saturday
     for CAZ276-277.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     9 AM PDT Saturday for PZZ470.

     Gale Warning from 9 AM Saturday to 3 AM PDT Tuesday for PZZ470.

     Small Craft Advisory until 3 AM PDT Tuesday for PZZ455.

     Small Craft Advisory from 8 AM Saturday to 3 AM PDT Tuesday for
     PZZ450.

     Small Craft Advisory until 9 PM PDT this evening for PZZ475.

     Gale Warning from 9 PM this evening to 3 AM PDT Tuesday for
     PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jun 29, 6:39 PM PDT, 7 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
639 PM PDT Fri Jun 29 2018

CAZ101-103-104-010145-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
639 PM PDT Fri Jun 29 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ109-010145-
Mendocino Coast-
639 PM PDT Fri Jun 29 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-105>107-010145-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-
639 PM PDT Fri Jun 29 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday afternoon temperatures will range from 95 to 105 across
many interior valleys. These hot temperatures will elevate the risk
for heat related illness.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ108-110>113-010145-
Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
639 PM PDT Fri Jun 29 2018

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
SATURDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Tonight.

A Red Flag Warning is in effect late tonight for locations above
1000 feet.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Red Flag Warning is in effect Saturday for hot temperatures, low
RH, and gusty winds occurring for locations above 1000 feet.

In addition, Saturday afternoon temperatures will range from 95 to
105 across many interior valleys. These hot temperatures will
elevate the risk for heat related illness.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

Nearby

Heat Advisories in California, 2018Every heat advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.